Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 37, NWS Gaylord, MI

July 8, 2018

NWS Gaylord, MI issued this small craft advisory at Jul 8, 2018, 3:47 AM EDT. It took effect at Jul 8, 2018, 12:00 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2018, 3:47 AM EDT (07:47 UTC)
In effect from
Jul 8, 2018, 12:00 PM EDT
Expired
Jul 9, 2018, 8:00 AM EDT
In force
20 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

077 
WHUS73 KAPX 080747
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
347 AM EDT Sun Jul 8 2018

LMZ341-081600-
/O.NEW.KAPX.SC.Y.0037.180708T1600Z-180709T1200Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
347 AM EDT Sun Jul 8 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT
MONDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from noon today to 8 AM EDT Monday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
3 follow-up statements
257 
WHUS73 KAPX 081508
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1108 AM EDT Sun Jul 8 2018

LHZ345>348-LMZ323-342-344>346-LSZ321-322-082315-
/O.EXA.KAPX.SC.Y.0037.180708T1600Z-180709T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1108 AM EDT Sun Jul 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 8 AM EDT Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ341-082315-
/O.CON.KAPX.SC.Y.0037.180708T1600Z-180709T1200Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
1108 AM EDT Sun Jul 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
391 
WHUS73 KAPX 082018
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
418 PM EDT Sun Jul 8 2018

LHZ345>348-LMZ323-341-342-344>346-LSZ321-322-090430-
/O.CON.KAPX.SC.Y.0037.000000T0000Z-180709T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
418 PM EDT Sun Jul 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
809 
WHUS73 KAPX 090755
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
355 AM EDT Mon Jul 9 2018

LHZ348-LMZ323-344>346-LSZ321-322-090900-
/O.CAN.KAPX.SC.Y.0037.000000T0000Z-180709T1200Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
355 AM EDT Mon Jul 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LHZ345>347-LMZ341-342-091200-
/O.CON.KAPX.SC.Y.0037.000000T0000Z-180709T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
355 AM EDT Mon Jul 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A Small Craft Advisory remains in effect until 8 AM EDT this
morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 2:47 AM EDT, 1 hour earlier.

Area forecast discussion, Jul 8, 2:47 AM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Gaylord MI
247 AM EDT Sun Jul 8 2018

.NEAR TERM...(Today through Tonight)
Issued at 248 AM EDT Sun Jul 8 2018

...Warm and dry today...

High impact weather potential...elevated fire danger today. Perhaps
a thunderstorm very late tonight in eastern upper MI.

High pressure has moved to the mid atlantic coast, but substantial
ridging extends back into the southern Great Lakes. That ridge is
directly beneath a 500mb closed high, which will gradually shift
south into the Ohio Valley. This will allow the faster westerlies to
shift south with time toward the northern lakes, with one or more
shortwaves impacting the Superior basin tonight. An associated
surface cold front will reach western Superior overnight, with some
chances for convection out ahead of it. Main concerns deal with fire
wx issues today, and any potential pops tonight.

Pressure gradient will tighten up a bit today, especially in upper
MI and over far northern Lake MI. Heating/deep mixing will be
modified by marine influences, and it turns out the lowest RHs (ne
lower MI) but not be collocated with the gustiest winds (eastern
upper and near Lake MI). Still, given lengthy dry wx in some areas,
a ton of people out in the woods, and some potential for a sneaky-
breezy afternoon, will add a mention of elevated fire danger to the
fire wx products and HWO. Otherwise, there will be no cloud cover of
note during the daylight hours. Max temps will reach the mid 80s to
lower 90s, somewhat cooler on the Lake MI beaches.

Tonight, an axis of better 1000-850mb theta-e advection will
gradually fold over across Superior and upper MI, especially
overnight as 20-25kt 1000-850mb winds veer more westerly. That does
cuts down in inflow into any sort of incoming convective complex.
But the influx of warmer/more moist air probably still warrants some
chancy pops in western Chip/Mack Cos overnight, especially very
late. After a mostly clear evening, partly cloudy skies will push as
far south as the Straits by morning, with mostly cloudy for
Whitefish Bay. Lows will be in the upper 50s to mid 60s.

&&

.SHORT TERM...(Monday through Tuesday)
Issued at 248 AM EDT Sun Jul 8 2018

High Impact Weather Potential: Minimal.

Pattern Synopsis/Forecast: Monday through Tuesday night

Monday morning into the early afternoon will see a weak front moving
down from the northwest, producing shower chances for Eastern Upper
and possibly northern lower north of M-72. Once the remnants of this
system leave the area, high pressure quickly returns to dominate the
work week leading to quiet weather and slightly above normal
temperatures.

Primary Forecast Concerns: Rain chances Monday

Potential for rain is still there, however support for this system
is rather anemic with shear weakening as the jet sags south over us.
The front should be near the SOO around 18z, but instability isn't
all that great. There is an area of enhanced moisture right ahead
and along the front, but things quickly dry out as soon as the front
passes with high pressure building back into the region. Tuesday
should see any lingering clouds clearing out as dry air moves back
in.

&&

.LONG TERM...(Tuesday night through Saturday)
Issued at 248 AM EDT Sun Jul 8 2018

High Impact Weather Potential: Minimal

A shortwave ridge axis builds back over us Wednesday into Thursday
allowing continued warmth across the area. The next rain chances
move in Thursday into Friday as a cutoff system moves from the
Southern Canadian Rockies to north of the Great Lakes...dragging
another frontal boundary with it. Continued highs in the 80s should
be the theme for much of the week into the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1145 PM EDT Sat Jul 7 2018

Large area of strong high pressure and dry air will maintain clear
skies and solid VFR conditions at all Northern Lower Michigan TAF
sites overnight thru Sunday night. Light/variable winds overnight
will become SW at 10 to 15 kts on Sunday...with a few higher
gusts possible.

&&

.MARINE...
Issued at 248 AM EDT Sun Jul 8 2018

Sw winds will be increasing today in the waters around eastern
upper MI and far northern Lake MI. Some potential for small craft
conditions at the north tip of Lake MI; will evaluate that further
in the next few hours. Incoming cold front will veer winds nw by
late Monday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JZ
SHORT TERM...STJ
LONG TERM...STJ
AVIATION...MR
MARINE...JZ
Hazardous weather outlook, Jul 8, 2:45 AM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
245 AM EDT Sun Jul 8 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-090645-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
245 AM EDT Sun Jul 8 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Elevated fire danger will be in place this afternoon and early
evening across northern lower Michigan.

There is a slight chance for a thunderstorm after 4 am near
Whitefish Bay. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Chance of scattered thunderstorms in Eastern Upper on Monday...
with another chance of thunder Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not required at this time.

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord

Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.